Has anyone ever dealt with hair loss while on Prednisone , I am a 43 yr old male and had my J Pouch surgerys back in 2012 , Nov and march to be exact . I am also a liver transplant patient having that done in may of 2010 . So ive had my fair share of surgerys in the last few years . Ive been on this site many times and got some great information from you all . Ive been on prednisone for about a year and a half now and been slowly losing more and more hair , now I know that being in my fortys that comes normal to men but it seems like a lot in the past few months , I should be getting off the prednisone soon according to my liver docters . I would love to hear from anyone on this situation . Thank You
Original Post
I know it can cause hirsutism or excessive *body* hair, but I know it can contribute to loss, too, on your head (though it's used for some auto immune hair issue to help them KEEP their hair... But that's a different issue). It can make your hair brittle. By any chance, with your transplant, are you on any other meds that could also contribute to your issue? Are you on a high dose? Higher doses are more likely to contribute to hair loss than low doses.
A lot of people experience hair loss and thinning hair from prednisone use. I have had a good amount of personal experience with high doses of prednisone. I also noticed hair loss and thinning. It wasn't while taking prednisone it was after I stopped after my surgery was over. It is a common. Thing though and I wouldn't worry.
Im on a very low dose , 2.5 mg a day , Jan. of 2012 my liver went into rejection and to fight it off they gave me massive doses of steroids , up to 80mg and tapering from there so I know my body went through a rough period , my liver is doing great now . In Nov. of 2011 I had my first of the 2 j pouch surgerys then I had my rejection issue , once that cleared up I had my reconnection surgery and ive been on a taper ever since . Im also on myfortic and prograf are my anti-rejection meds . Thank you all for getting back to me . its been 1 year and 2 months since my last surgery .
When I was on prednisone I used to lose so much hair around my temples and forehead area I used to wear a scarf so no one would notice. Everyone used to compliment me on my fashion statement and loved it. No one ever knew how much hair I had lost under the scarf.
I started to lose my hair in my late 20s, and although I was taking prednisone heavily at the time, I have always attributed my hair loss to genetics. This is due to having a couple male cousins who have the same baldness pattern as me, a bald father and a bald maternal Grandfather.

It kind of sucked because I had a tremendous mop of hair on my head that looked like David Cassidy's did back in the 1970s, and you hate to lose it. But fortunately, I have a proportional and geometrically well-shaped head that makes clean shaving an ideal look for me. It gives me a somewhat menacing look that is a bonus in my profession. I have been clean shaving my head for over 10 years now and hairless is the way to go. I have a well groomed goatee and that gives me a look that I can age well with. I discovered using Henna with coffee and apple cider vinegar will also cover my grey goatee hairs and provide a natural looking brown color that blends in with my natural hair color. Don't use Just For Men, it has chemicals that could cause a bad allergic reaction including sores. Henna is all natural.
I was on Prednisone for years at one point and on varying doses that ranged from 5mg to 80mg. Hair loss is very common.

I freaked out about it for a while before taking the clippers to the rest of the head. Now my head isnt one that looks great with a buzzcut but it is what it is. Havent looked back since.

Add Reply

Likes (0)
Post
Copyright © 2019 The J-Pouch Group. All rights reserved.
×
×
×
×